Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Conservation Laws of a Gardner Equation with Time-dependent Coefficients

Journal of Applied Nonlinear Dynamics 4(2) (2015) 169--180 | DOI:10.5890/JAND.2015.06.006

M.S. Bruzón; M.L. Gandarias; R. de la Rosa

Department of Mathematics, University of Cádiz, Puerto Real, 11510 Cádiz, Spain

Download Full Text PDF



A study of a variable-coefficient Gardner equation is carried out. The subclasses of the equation which are nonlinear self-adjoint have been determined. Conservation laws have also been obtained using two different methods: the direct method of the multipliers and Ibragimov’s theorem based on nonlinear self-adjointness of the equation. It has shown that for this equation conservation laws obtained by using both methods are equivalent.


  1. [1]  de la Rosa, R., Gandarias, M.L., and Bruzón, M.S. (2014), A study for the microwave heating of some chemical reactions through Lie symmetries and conservation laws, Journal of Mathematical Chemistry, in press.
  2. [2]  Traciná, R., Bruzón, M.S., Gandarias, M.L and Torrisi M. (2014), Nonlinear self-adjointness, conservation laws, exact solutions of a system of dispersive evolution equations, Communications in Nonlinear Science and Numerical Simulation , 19, 3036-3043.
  3. [3]  Anco, S. and Bluman, G. (2002), Direct constrution method for conservation laws of partial differential equations Part I: Examples of conservation law classifications, European Journal of Applied Mathematics, 13, 545-566.
  4. [4]  Anco, S. and Bluman, G. (2002), Direct construction method for conservation laws of partial differential equations. Part II: General treatment, European Journal of Applied Mathematics , 13, 567-585.
  5. [5]  Ibragimov, N.H. (2007), A new conservation theorem, Journal of Mathematical Analysis and Applications, 333, 311-328.
  6. [6]  Bruzón, M.S. and Gandarias, M.L. (2012), Conservation laws for a family of Benjamin-Bona-Mahony- Burgers equations, NSC 2012 4th IEEE International Conference on Nonlinear Science and Complexity, Budapest, Hungary, 155-160.
  7. [7]  Bruzón, M.S. (2014), Weak self-adjointness and conservation laws for a family of Benjamin-Bona-Mahony- Burgers Equations. Discontinuity and Complexity in Nonlinear Physical Systems, Springer, 23-34.
  8. [8]  Bruzón, M.S., Gandarias, M.L. and de la Rosa, R. (2014), Conservation laws of a Family of Reaction- Diffusion-Convection Equations, Localized Excitations in Nonlinear Complex Systems, Series: Nonlinear Systems and Complexity, 7, 403-417.
  9. [9]  Gandarias, M.L., Redondo, M. and Bruzón, M.S. (2012), Some weak self-adjoint Hamilton-Jacobi-Bellman equations arising in financial mathematics, Nonlinear Analysis: Real World Applications, 13, 340-347.
  10. [10]  Ibragimov, N.H. (2006), The answer to the question put to me by L.V. Ovsyannikov 33 years ago, Archives of ALGA, 3, 53-80.
  11. [11]  Ibragimov, N.H. (2007), Quasi self-adjoint differential equations, Archives of ALGA, 4, 55-60.
  12. [12]  Ibragimov, N.H. (2011), Nonlinear self-adjointness and conservation laws, Journal of Physics A: Mathematical and Theoretical, 44, 432002-432010.
  13. [13]  Gandarias,M.L. and Bruzón, M.S. (2010), Exact solutions through symmetry reductions for a new integrable equation, WSEAS Transactions on Mathematics, 9(4), 254-263.
  14. [14]  Anco, S. et al. (2014), Symmetries and conservation laws of the generalized Krichever-Novikov equation, Preprint.
  15. [15]  Vaneeva, O., Kuriksha O. and Sophocleous, C. (2014), Enhanced group classification of Gardner equations with time-dependent coefficients. Communications in Nonlinear Science and Numerical Simulation, in press.
  16. [16]  de la Rosa, R., Gandarias, M.L. and Bruzón, M.S. (2014), Conservation Laws for a Gardner Equation, Mathematical Methods in the Applied Sciences, preprint.
  17. [17]  Anco, S. and Bluman, G.(1997), Direct construction of conservation laws from fields equations, Physical Review Letters, 78(15), 2869-2873.
  18. [18]  Anco, S. (2003), Conservation laws of scaling-invariant field equations, Journal of Physics A, 36, 8623-8638.
  19. [19]  Wolf, T. (1993), An efficieny improved program LIEPDE for determining Lie-symmetries of PDEs, Proceedings of Modern Group Analysis: advances analytical and computational methods in mathematical physics, 377-385.